Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 10, NWS Brownsville, TX

March 19, 20065 counties in Texas

NWS Brownsville, TX issued this wind advisory at Mar 19, 2006, 6:03 AM CST for 5 counties in Texas. It took effect at Mar 19, 2006, 9:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2006, 6:03 AM CST (12:03 UTC)
In effect from
Mar 19, 2006, 9:00 AM CST
Expired
Mar 19, 2006, 8:00 PM CST
In force
11 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 0.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2006-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2006-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-599 J/kg
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
559 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 191203
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
603 AM CST SUN MAR 19 2006

...WIND ADVISORY IN EFFECT TODAY ALONG THE LOWER TEXAS COAST...

.A STRONG SURFACE PRESSURE GRADIENT HAS RESULTED IN STRONG WINDS 
OVER DEEP SOUTH TEXAS THIS MORNING. THE LOW LEVEL JET IS CURRENTLY
50 TO 55 MPH JUST ABOVE THE GROUND. AS THE DAY PROGRESSES THESE
STRONG SOUTH WINDS WILL MIX DOWN QUICKLY TO GROUND LEVEL. WINDS OF
25 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE LIKELY ACROSS MUCH OF
DEEP SOUTH TEXAS TODAY.

TXZ250-251-253>257-192015-
/O.NEW.KBRO.WI.Y.0010.060319T1500Z-060320T0200Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
603 AM CST SUN MAR 19 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST
THIS EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KBRO 191954
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
154 PM CST SUN MAR 19 2006

...WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF DEEP SOUTH
TEXAS...

.A STRONG SURFACE PRESSURE GRADIENT HAS RESULTED IN WINDY CONDITIONS
OVER PARTS DEEP SOUTH TEXAS TODAY. THESE STRONG SOUTH TO SOUTHEAST
WINDS WILL BLOW FROM 25 TO 35 MPH THIS AFTERNOON AND WILL PERSIST
INTO THE EARLY EVENING HOURS.

TXZ250-251-253>257-200200-
/O.CON.KBRO.WI.Y.0010.000000T0000Z-060320T0200Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
154 PM CST SUN MAR 19 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO WILL CONTINUE TO
INTERACT WITH LOW PRESSURE SYSTEM OVER CENTRAL AND NORTHERN TEXAS
THIS AFTERNOON AND THIS EVENING. THIS INTERACTION WILL PRODUCE
STRONG AND GUSTY SOUTHERLY WINDS BETWEEN 25 AND 35 MILES PER HOUR
THROUGH THIS EVENING. LATER THIS EVENING AFTER SUNSET...THE
SOUTHERLY WINDS WILL DIMINISH FALLING INTO THE 10 TO 20 MPH RANGE.

MOTORISTS...ESPECIALLY THOSE IN RECREATIONAL VEHICLES...TRACTOR
TRAILERS...AND OTHER HIGH PROFILE VEHICLES...WILL EXPERIENCE
DIFFICULT DRIVING CONDITIONS TODAY. MOTORISTS ARE ADVISED TO USE
EXTRA CAUTION.

$$

SPEECE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 19, 5:50 AM CST, 13 minutes earlier.

Area forecast discussion, Mar 19, 5:50 AM CST, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
550 AM CST SUN MAR 19 2006

...UPDATED TO ADD WIND ADVISORY...

.DISCUSSION...A COMPLEX SURFACE PATTERN HAS DEVELOPED ACROSS DEEP
SOUTH TEXAS. LOW PRESSURE MOVING THROUGH THE TEXAS PANHANDLE
COMBINED WITH A TROUGH OF LOW PRESSURE MOVING OVER THE SIERRA
MADRE HAS MAINTAINED A STRONG PRESSURE GRADIENT ALONG THE LOWER
TEXAS AND DEEP SOUTH TEXAS. KBRO VAD WINDS SHOW 40 KNOTS AT 1000
FEET WITH THE LOW LEVEL JET OF 55 KNOTS IN THE NEXT HIGHEST GATE.
EXPECT THE WINDS TO MIX DOWN SHORTLY AFTER SUNRISE WITH SURFACE
WINDS OF 20 TO 30 MPH WITH HIGHER GUST AT LEAST THROUGH THE
AFTERNOON. WINDS AT 5000 FEET HAVE A SLIGHT WESTERLY COMPONENT AND
EXPECT THE STRONG INVERSION PRESENT AT THAT LEVEL TO REMAIN INTACT
THROUGH THIS EVENING.

A WIND ADVISORY IS IN EFFECT TODAY FOR BROOKS...HIDALGO...KENEDY
WILLACY AND CAMERON COUNTIES OF DEEP SOUTH TEXAS. WINDS WILL
INCREASE TO 30 MILES PER HOUR WITH GUST NEAR 40 MILES PER HOUR BY
THIS AFTERNOON.

RED FLAG WARNING WEST OF US HIGHWAY 77 THIS MORNING THROUGH SUNSET
DUE TO LOW RH VALUES AND WINDS AT OR ABOVE 25 MPH. MAX TEMPS TODAY
SHOULD BE A FEW DEGREES WARMER THAN SATURDAY...WITH MID 90S IN THE
UPPER VALLEY. NEAR 90 IN THE COASTAL COUNTIES WITH MID 80S NEAR THE
ISLAND.

LATEST MODEL GUIDANCE HAS SLOWED THE PROGRESSION OF THE SURFACE
FRONT INTO SOUTH AND DEEP SOUTH TEXAS. CURRENT MODEL SUITE
SUGGESTS THE FRONT WILL MOVE THROUGH THE LOWER TEXAS COAST LATE
MONDAY OR EARLY TUESDAY MORNING. BY THAT TIME...THE AIRMASS SHOULD
BE QUITE MODIFIED SO MAX TEMPS WILL SHOULD BE IN THE LOW 80S.
SURFACE HIGH PRESSURE BUILDS THROUGH EAST TEXAS BY MIDWEEK WITH
EAST WINDS SHIFTING TO SOUTHEAST AS RETURN FLOW DEVELOPS OVER THE
WESTERN GULF OF MEXICO BY FRIDAY.
&&

.MARINE...AT 1 AM BUOY 020 REPORTED SOUTHEAST WINDS AT 14 KNOTS WITH
GUSTS TO 16 KNOTS AND SEAS AT 5 FEET WITH A 6 SECOND PERIOD. A
STATIONARY FRONT LOCATED ACROSS SOUTHERN TEXAS WILL MAINTAIN A
SLIGHT CHANCE FOR SHOWERS OVER THE MARINE AREAS TODAY. THE PRESSURE
GRADIENT IS TIGHTENING ACROSS THE MARINE AREAS AND WINDS AND SEAS
WILL INCREASE TODAY. SMALL CRAFT ADVISORIES WILL CONTINUE OVER THE
GULF COASTAL WATERS THROUGH MONDAY MORNING AND OVER THE LAGUNA MADRE
THROUGH LATE THIS EVENING. A COLD FRONT WILL MOVE THROUGH THE
COASTAL WATERS TUESDAY SHIFTING THE WINDS TO THE NORTH AND
NORTHEAST. WINDS AND SEAS WILL DECREASE TO BELOW SMALL CRAFT
CONDITIONS BY MONDAY AFTERNOON. WINDS WILL SHIFT AND INCREASE TO
NEAR SMALL CRAFT CONDITIONS TUESDAY AFTERNOON AND A SMALL CRAFT
ADVISORY MAY BE NECESSARY OVER THE GULF COASTAL WATERS.
&&

.AVIATION...VFR TO MVFR CONDITIONS WITH MODERATE TO STRONG AND GUSTY
SOUTHEAST WINDS AND MOSTLY CLOUDY SKIES ARE OCCURRING ACROSS THE
REGIONAL AIRPORTS. WINDS WILL INCREASE OVER THE CWA TODAY AND
MODERATE TURBULENCE BELOW 4000 FEET WILL OCCUR OVER THE AIRPORTS
THIS AFTERNOON. VFR TO MVFR CONDITIONS WILL PREVAIL OVER THE
REGIONAL AERODROMES DURING THE NEXT 24 HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  86  70  87  58  80 /   0   0   0  10  10
BROWNSVILLE          90  69  89  59  81 /   0   0   0  10  10
HARLINGEN            92  69  90  58  81 /   0   0   0  10  10
MCALLEN              93  69  91  59  82 /   0   0   0  10  10
RIO GRANDE CITY      94  68  90  59  81 /   0   0   0  10  10
SOUTH PADRE ISLAND   83  71  83  66  76 /   0   0   0  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING
TXZ248-250-252-253. SCA GMZ130-132-135 THROUGH 9 PM CST. SCA
GMZ150-155-170-175 THRU 5 AM CST MONDAY. WIND ADVISORY
TXZ250-251-253-254-255 FOR TODAY.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SHORT TERM/AVIATION...63
LONG TERM/GRIDS...53
Hazardous weather outlook, Mar 19, 6:00 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
600 AM CST SUN MAR 19 2006

TXZ248>257-201200-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
600 AM CST SUN MAR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND  TONIGHT.

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE LAGUNA MADRE
THROUGH THIS EVENING AND FOR THE GULF COASTAL WATERS THROUGH MONDAY
MORNING. A RED FLAG WARNING IS IN EFFECT FOR ZAPATA...JIM HOGG
STARR...BROOKS AND HIDALGO COUNTIES TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS
THROUGH MONDAY MORNING. A SMALL CRAFT ADVISORY MAY BE NECESSARY FOR
THE GULF COASTAL WATERS AGAIN ON TUESDAY DUE TO AN INCREASE IN THE
WINDS AND SEAS.

NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

MARTIN

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.